MAUDE Adverse Event Report: ETHICON INC. SFXSYM PDS+ UNI VIO 18IN 1 SA CTB-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFXSYM PDS+ UNI VIO 18IN 1 SA CTB-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1A301
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 08/04/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a cholecystectomy on (b)(6) 2025 and barbed suture was used.The patient was in a very bad condition when he was transported, but surgery was performed immediately at the request of his family.The product was used on the fascia.The patient's vital sign was bad during the surgery, and the operation had to be completed quickly.Two barbed sutures were used to close the wound.The midline incision about 15cm was stitched from the upper and lower abdomen, the middle part was overlapped and backstitch was performed.The epidermis was closed with a stapler.The wound was dehisced and the abdominal cavity became visible when a stapler was removed on (b)(6).Reoperation was performed and the fascia was sutured with nylon suture.The patient's current condition is stable.The wound was dehisced from the upper to lower abdomen, and the suture was still in the tissue.The suture was not broken, but that the tissues couldn't withstand.The doctor commented that the cause was not due to the suture, but rather to the patient's condition.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: the stapler used on the epidermis is not our product.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's weight, bmi at the time of index procedure.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)? what was the tissue condition (normal, thin, calcified, fragile, diseased)? when beginning the running suture, did the surgeon take the first pass above or adjacent to the incision in a direction away from the incision? after taking the first pass away from the incision, did the surgeon then take a pass of tissue perpendicular to the initial pass? if so, how many perpendicular passes? did the surgeon then proceed with wound closure in the opposite direction of the first pass? was the fixation tab seated against the tissue at the initiation of suture use during the index procedure? were two reverse stitches performed across the incision prior to closure? were there any precipitating patient stress factors that led to the suture pulling out of the tissue? please describe the appearance of the suture during the second procedure.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the patient's current status? lot number?.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: please provide the patient's weight, bmi at the time of index procedure.This information was not available.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)? open surgery.What was the tissue condition (normal, thin, calcified, fragile, diseased)? the tissue failed to withstand the tension of the suture, although the suture thread itself remained intact.When beginning the running suture, did the surgeon take the first pass above or adjacent to the incision in a direction away from the incision? this information was not available.After taking the first pass away from the incision, did the surgeon then take a pass of tissue perpendicular to the initial pass? if so, how many perpendicular passes? this information was not available.Did the surgeon then proceed with wound closure in the opposite direction of the first pass? this information was not available.Was the fixation tab seated against the tissue at the initiation of suture use during the index procedure? this information was not available.Were two reverse stitches performed across the incision prior to closure? this information was not available.Were there any precipitating patient stress factors that led to the suture pulling out of the tissue? at the time of the index procedure, the patient had developed ileus and was in poor nutritional condition, which contributed to a decline in overall physical status.Please describe the appearance of the suture during the second procedure.During the reoperation, the fascia was sutured using nylon thread.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? this information was not available.Other relevant patient history/concomitant medications? the patient had a history of cerebral infarction and presented with physical paralysis.What is the patient's current status? there is no particular problem with the current patient's condition.Lot number? the lot number of the product used is unknown.

Brand Name
SFXSYM PDS+ UNI VIO 18IN 1 SA CTB-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22862326
Report Number2210968-2025-09598
Device Sequence Number18050326
Product Code NEW
UDI-Device Identifier10705031227712
UDI-Public10705031227712
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K182873
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSXPP1A301
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2025
Supplement Date Received by Manufacturer09/09/2025
Initial Report FDA Received Date08/21/2025
Supplement Report FDA Received Date09/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale